Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 182, NWS Jackson, MS

June 3, 2004Catahoula Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2004, 12:00 AM CDT for Catahoula Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2004, 12:00 AM CDT (05:00 UTC)
Expired
Jun 3, 2004, 12:20 AM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Catahoula Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 8:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1765 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS54 KJAN 030500
SVRJAN
LAC025-030520-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1159 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA

* UNTIL 1220 AM CDT

* AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS OVER EASTERN CATAHOULA COUNTY MOVING  
  EAST AT 25 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR 
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

THESE STORMS WILL LIKELY PRODUCE PARTICULARLY DAMAGING WINDS. MOBILE
HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY
BE OVERTURNED.

WINDS FROM 70 TO 80 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.

LAT...LON 3136 9199 3149 9191 3168 9181 3187 9170
          3184 9167 3184 9158 3170 9171 3165 9173
          3161 9183 3157 9183 3153 9180 3150 9184
          3142 9186 3131 9195

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:30 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 2, 10:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT WED JUN 2 2004

.DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER
SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT
THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX
ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA
AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO
AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF
DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF
MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO
REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2
AM CDT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

43/EC
Hazardous weather outlook, Jun 2, 8:42 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT WED JUN 02 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032121-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
842 PM CDT WED JUN 02 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT
ACROSS	SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND A LARGE
PORTION OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A
LINE FROM JACKSON METRO TO BROOKHAVEN AS WELL AS  NORTH OF A
CARTHAGE TO DE KALB LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG
AND EAST OF A LINE FROM CARTHAGE TO RALEIGH TO COLUMBIA.

A COMPLEX OF STRONG STORMS WERE ADVANCING SOUTHEAST
ACROSS SOUTHERN ARKANSAS INTO NORTHWEST LOUISIANA. ALSO
OTHER STRONG THUNDERSTORMS WERE NOTED ACROSS EXTREME NORTHERN
MISSISSIPPI. AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN
PLAINS	WILL ALSO  SWING  ACROSS THE REGION AND WILL PROVIDE
UPPER SUPPORT FOR THE STRONG CONVECTION. THIS WILL BE AIDED BY
THE REMNANTS OF A FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR
STRONG THUNDERSTORMS  OVER THE REGION.	THIS ROUND OF STORMS
SHOULD MOVE THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY
MINIMAL REDEVELOPMENT EXPECTED THURSDAY AFTERNOON.  THESE STORMS
WILL BEGIN TO AFFECT THE REGION FROM THE NORTHWEST AFTER 10 PM
THIS EVENING.

I THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN
HOUR AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING
STRIKES AND VERY HEAVY DOWNPOURS. .

...FLOODING...
STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL
TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL
RAINFALL.  ONLY ISOLATED MINOR	PONDING OF WATER CAN BE  EXPECTED
ACROSS SOME ROADWAYS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT
AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER
MISSISSIPPI VALLEY.  THE POSITION OF THE SURFACE FRONTAL REMNANTS
IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE
AFFECTED WILL BE REFINED IN LATER OUTLOOKS.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS...MAY BE NECESSARY FOR TONIGHT ACROSS THE REGION. THEY
MAY ALSO
BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY THROUGH
SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 2, 11:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     MANGHAM                 32.31N 91.78W
06/02/2004                   RICHLAND           LA   LAW ENFORCEMENT

            TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
            REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
            SHERIFFS DEPARTMENT.

&&

XXX
Local storm report, Jun 2, 11:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     BASKIN                  32.26N 91.75W
06/02/2004                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
            SHERIFFS DEPARTMENT.

&&

XXX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:43 PM CDTSevere Thunderstorm WarningJANMorehouse77 min
Jun 2, 10:28 PM CDTSevere Thunderstorm WarningJANRichland62 min
Jun 2, 10:48 PM CDTSevere Thunderstorm WarningJANFranklin57 min
Jun 2, 11:00 PM CDTSevere Thunderstorm WarningJANMorehouse60 min
Jun 2, 11:02 PM CDTSevere Thunderstorm WarningJANCatahoula58 min
Jun 2, 11:23 PM CDTSevere Thunderstorm WarningJANMadison77 min
Jun 2, 11:30 PM CDTSevere Thunderstorm WarningJANRichland30 min
Jun 2, 11:30 PM CDTSevere Thunderstorm WarningJANTensas60 min
Jun 2, 11:41 PM CDTFlash Flood WarningJANFranklin, Richland3 hr
Jun 2, 11:42 PM CDTSevere Thunderstorm WarningJANConcordia58 min
Jun 2, 11:44 PM CDTSevere Thunderstorm WarningJANFranklin46 min
Jun 3, 12:25 AM CDTFlash Flood WarningJANTensas3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.